Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 166, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 22, 2025, 6:09 PM CDT for Llano County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2025, 6:09 PM CDT (23:09 UTC)
- Expired
- May 22, 2025, 6:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 112 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:35 PM CDT | HAIL 1.75 | 7 Sse Llano, TX | Video on twitter showing golf ball size hail relayed via spotter. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3282 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
954
WUUS54 KEWX 222309
SVREWX
TXC299-222345-
/O.NEW.KEWX.SV.W.0166.250522T2309Z-250522T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
609 PM CDT Thu May 22 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Central Llano County in south central Texas...
* Until 645 PM CDT.
* At 608 PM CDT, a severe thunderstorm was located near Gainesville,
or 8 miles southeast of Llano, moving north at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kingsland, Llano, and Gainesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3068 9843 3054 9853 3062 9871 3079 9868
TIME...MOT...LOC 2308Z 193DEG 5KT 3066 9859
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM1 follow-up statement
571
WWUS54 KEWX 222322
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
622 PM CDT Thu May 22 2025
TXC299-222345-
/O.CON.KEWX.SV.W.0166.000000T0000Z-250522T2345Z/
Llano TX-
622 PM CDT Thu May 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL LLANO COUNTY...
At 622 PM CDT, a severe thunderstorm was located near Gainesville, or
7 miles southeast of Llano, moving north at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kingsland, Llano, and Gainesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3068 9843 3054 9853 3062 9871 3079 9868
TIME...MOT...LOC 2322Z 193DEG 5KT 3068 9858
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:35 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 22, 2:35 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 235 PM CDT Thu May 22 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Friday night) Issued at 209 PM CDT Thu May 22 2025 Key Message: - Chance for storms mainly Hill Country, southern Edwards Plateau and portions of the I-35 corridor late afternoon into late this evening. Southeasterly winds are maintaining low-level moisture across all of south central Texas with dewpoints mainly in the upper 60s to lower 70s. Some lower dewpoints are observed across portions of the southern Edwards Plateau and Hill Country where moisture a shallow and has begun to mix out. High temperatures are still on track to reach the mid 90s to near 103 degrees. For this afternoon and early evening, we have added/increased rain chances across portions of the southern Edwards Plateau, Hill Country and southward into the I-35 corridor near San Antonio and coastal plains. SPC mesoanalysis shows a narrow axis of higher instability across these areas and several of the hi-res models show isolated to scattered convection developing late this afternoon into early this evening. The other area of concern will be across portions of the Hill Country late this evening into early Friday morning. Convection is now beginning to develop across northwest Texas is expected to expand in coverage and propagate southwestward through the evening hours. A fair amount of the hi-res models show a line or cluster of storms approaching portions of the Hill Country, including Llano and Burnet counties around Midnight. While this activity will likely be weakening with time, some of the showers and storms may hold on long enough to reach the I-35 corridor mainly near and north of Austin early Friday morning. Given the time of year, we can't rule out a strong to severe storm for the above areas, with hail and high winds the main concerns. On Friday, we will keep the forecast dry as mid and upper level ridging begins to build in from the south. Temperatures on Friday will be above normal, with highs in the lower 90s to lower 100s and overnight lows mainly in the 70s. && .LONG TERM... (Saturday through Thursday) Issued at 209 PM CDT Thu May 22 2025 An upper level ridge will prevent any convection Saturday through Sunday morning. The low level flow will continue to be from the southeast. This will keep temperatures above normal with highs from the middle 90s to near 105 and lows in the 70s. Sunday afternoon the pattern will change. An upper level low will move to northern Plains bringing westerly to southwesterly flow over Texas. There will be a series of shortwave troughs that will move through this pattern bringing chances for showers and thunderstorms to our CWA beginning Sunday afternoon. The unsettled pattern will remain through the end of the period and there will be chances for convection each day Monday through Thursday. Chances will be better each afternoon and evening. At this time it doesn't look like there will be any strong storms or heavy rain, but given the time of year that could change. && .AVIATION... (18Z TAFS) Issued at 1248 PM CDT Thu May 22 2025 We have added a PROB30 group for TSRA to the forecast for SAT/SSF between 22Z-02Z based on some recent hi-res model trends and visible satellite imagery. Held off on any mention of TSRA at DRT and will need to monitor AUS during the late evening into early Friday morning as some guidance suggests a weakening complex of storms may approach the terminal. Otherwise, look for a return of low clouds and MVFR cigs beginning around 08Z I-35 to around 10Z at DRT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 97 75 98 / 20 0 0 0 Austin Bergstrom Intl Airport 74 97 74 98 / 20 0 0 0 New Braunfels Muni Airport 73 97 74 98 / 20 0 0 0 Burnet Muni Airport 71 95 73 96 / 30 0 0 0 Del Rio Intl Airport 77 101 77 102 / 10 0 0 0 Georgetown Muni Airport 72 96 74 98 / 20 0 0 0 Hondo Muni Airport 71 98 72 99 / 30 0 0 0 San Marcos Muni Airport 73 97 74 98 / 20 0 0 0 La Grange - Fayette Regional 74 95 74 96 / 10 0 0 0 San Antonio Intl Airport 74 97 75 98 / 30 0 0 0 Stinson Muni Airport 75 99 76 99 / 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...05 Aviation...Platt
In the hours before
Special weather statement, May 22, 5:24 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
524 PM CDT Thu May 22 2025
TXZ207-222315-
Guadalupe TX-
524 PM CDT Thu May 22 2025
...A strong thunderstorm will impact portions of central Guadalupe
County through 615 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Seguin, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Braunfels, Seguin, Cibolo, McQueeney, Marion, Kingsbury, Santa
Clara, New Berlin, Geronimo, Nolte, Zipp, and New Braunfels National
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2953 9772 2952 9773 2940 9794 2954 9818
2973 9801 2955 9771
TIME...MOT...LOC 2224Z 225DEG 11KT 2953 9801
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, May 22, 5:32 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
532 PM CDT Thu May 22 2025
TXZ190>192-222315-
Blanco TX-Hays TX-Travis TX-
532 PM CDT Thu May 22 2025
...A strong thunderstorm will impact portions of northwestern Hays,
west central Travis and northeastern Blanco Counties through 615 PM
CDT...
At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pedernales Falls State Park, or 12 miles northwest of Dripping
Springs. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lakeway, Lago Vista, Bee Cave, Cypress Mill, Pedernales Falls State
Park, Briarcliff, and Point Venture.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3050 9805 3026 9798 3025 9823 3040 9827
3044 9818 3043 9813 3046 9810 3048 9810
TIME...MOT...LOC 2232Z 258DEG 2KT 3035 9817
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, May 22, 5:57 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
557 PM CDT Thu May 22 2025
TXZ171-222345-
Llano TX-
557 PM CDT Thu May 22 2025
...A strong thunderstorm will impact portions of central Llano County
through 645 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesville, or 7 miles west of Kingsland, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingsland, Llano, Gainesville, Granite Shoals, Horseshoe Bay,
Highland Haven, Oxford, and Sunrise Beach Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3063 9841 3060 9840 3059 9841 3057 9841
3057 9837 3056 9835 3054 9835 3051 9857
3072 9893 3086 9874
TIME...MOT...LOC 2257Z 250DEG 7KT 3063 9858
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 5:24 PM CDT | Special Weather Statement | EWX | Guadalupe | 51 min |
| May 22, 5:32 PM CDT | Special Weather Statement | EWX | Blanco | 43 min |
| May 22, 5:57 PM CDT | Special Weather Statement | EWX | Llano | 48 min |
| May 22, 6:18 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 42 min |
| May 22, 6:28 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 20 min |
| May 22, 6:39 PM CDT | Special Weather Statement | EWX | Guadalupe | 51 min |
| May 22, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 50 min |
| May 22, 6:55 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 65 min |
| May 22, 6:58 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.